Alert archive / Missouri / Frost Advisories in 2017
Frost Advisory 3, NWS Kansas City, MO
NWS Kansas City, MO issued this frost advisory at Apr 26, 2017, 1:52 PM CDT for 7 counties in Missouri; Atchison County, Doniphan County, Kansas. It took effect at Apr 27, 2017, 1:00 AM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 26, 2017, 1:52 PM CDT (18:52 UTC)
- In effect from
- Apr 27, 2017, 1:00 AM CDT
- Expired
- Apr 27, 2017, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Kansas City, MO
Counties Atchison County, KS, Doniphan County, KS, Andrew County, MO, Atchison County, MO, Buchanan County, MO, Gentry County, MO, Holt County, MO, Nodaway County, MO, Worth County, MO
The radar
The Pleasant Hill radar (KEAX), 150 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 12:00Z, 6.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 584 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- 128 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
662 WWUS73 KEAX 261852 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 152 PM CDT Wed Apr 26 2017 KSZ025-102-MOZ001>004-011-012-020-271100- /O.NEW.KEAX.FR.Y.0003.170427T0600Z-170427T1300Z/ Atchison KS-Doniphan-Atchison MO-Nodaway-Worth-Gentry-Holt-Andrew- Buchanan- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Maryville, Grant City, Albany, Stanberry, King City, Mound City, Oregon, Maitland, Forest City, Craig, Savannah, Country Club Villa, St. Joseph Airport, and St. Joseph 152 PM CDT Wed Apr 26 2017 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM CDT THURSDAY... The National Weather Service in Kansas City/Pleasant Hill has issued a Frost Advisory, which is in effect from 1 AM to 8 AM CDT Thursday. * TEMPERATURE...Low temperatures will fall into the lower to middle 30s Thursday morning. * IMPACTS...Sensitive outdoor vegetation could suffer adverse effects Thursday morning. Precautions should be taken to protect plants from possible frost formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
2 follow-up statements
427 WWUS73 KEAX 270841 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 341 AM CDT Thu Apr 27 2017 MOZ002>004-012-020-270945- /O.CAN.KEAX.FR.Y.0003.000000T0000Z-170427T1300Z/ Nodaway-Worth-Gentry-Andrew-Buchanan- Including the cities of Maryville, Grant City, Albany, Stanberry, King City, Savannah, Country Club Villa, St. Joseph Airport, and St. Joseph 341 AM CDT Thu Apr 27 2017 ...FROST ADVISORY IS CANCELLED... The National Weather Service in Kansas City/Pleasant Hill has cancelled the Frost Advisory. $$ KSZ025-102-MOZ001-011-271300- /O.CON.KEAX.FR.Y.0003.000000T0000Z-170427T1300Z/ Atchison KS-Doniphan-Atchison MO-Holt- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Mound City, Oregon, Maitland, Forest City, and Craig 341 AM CDT Thu Apr 27 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURE...Low temperatures will fall into the lower to middle 30s this morning. * IMPACTS...Sensitive outdoor vegetation could suffer adverse effects Thursday morning. Precautions should be taken to protect plants from possible frost formation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
339 WWUS73 KEAX 271254 NPWEAX URGENT - WEATHER MESSAGE National Weather Service Kansas City/Pleasant Hill MO 754 AM CDT Thu Apr 27 2017 KSZ025-102-MOZ001-011-271400- /O.EXP.KEAX.FR.Y.0003.000000T0000Z-170427T1300Z/ Atchison KS-Doniphan-Atchison MO-Holt- Including the cities of Atchison, Wathena, Elwood, Troy, Highland, Tarkio, Rockport, Fairfax, Mound City, Oregon, Maitland, Forest City, and Craig 754 AM CDT Thu Apr 27 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... With temperatures already in the upper 30s to lower 40s in the area, which will continue to increase this morning, the Frost Advisory will therefore be allowed to expire. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this frost advisory went out at Apr 26, 12:31 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Apr 26, 12:31 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 1231 PM CDT Wed Apr 26 2017 .Discussion... Issued at 350 AM CDT WED APR 26 2017 Yesterday's cold front, currently along a line from Kirksville to Butler MO, has shifted winds to the northwest and is ushering in cooler temperatures. Highs should only make it to the upper 50s in central MO and low 50s in western MO/eastern KS. Post-frontal showers, mainly south and east of I-35, are expected to linger for most of the day as the upper-level trough moves through. Storms will be possible in south-central and eastern MO and a couple could become strong with small hail and gusty winds being the primary concerns. Late tonight, skies will begin to clear and temperatures are expected to drop below normal across KS and western MO. In KS and far western MO temperatures may dip into the mid to upper 30s and therefore, could see some patchy frost early Thursday morning. Did not issue a frost advisory at this time because it seems to be patchy but will re-evaluate later today. The dry weather will be short-lived, due to an active weather pattern setting up in the Intermountain West. Thursday evening, on and off rain chances return as a broad upper-level trough begins to deepen and send energy pulses over the area. At the surface, a low pressure system will be taking shape, advecting warmer air and moisture into the area. On Friday, the surface low and cold front will move through our area. The front will stall out, most likely in southern MO, and will be the focal point for showers and storms for the rest of the weekend. The boundary may be where the rain is most widespread and continuous, but northern MO and KS will still see a fair share of rain, thanks to the upper level trough providing the required lift. The boundary won't move very much until Sunday, when the upper-level trough finally enters the Central Plains. The system will become negatively tilted and move to the north-northeast, exiting the area by Monday. Over the entire weekend, areas along and south of I-70 may see 2-3 inches or more of rain, with areas north of I-70 seeing up to 2 inches of rain. Therefore, flooding could be a concern, especially along and south of I-44. Things will dry out Monday, but another system looks to return Tuesday into Wednesday. && .Aviation...(For the 18Z TAFS through 18Z Thursday Afternoon) Issued at 1231 PM CDT WED APR 26 2017 MVFR status deck over area terminals this afternoon all in association with a upper trough that continues to work east through the region. Latest fcst soundings suggest stratus will continue through the afternoon with some improvement to low-end VFR possible after the 21z time frame. Eventually overnight expect a gradual clearing trend as drier air begins to work into the area. After this occurs, VFR can be expected through the duration of the fcst period. Northwest winds of roughly 15 kts this afternoon will begin to weaken this evening. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...Grana Aviation...32
Hazardous weather outlook, Apr 26, 12:46 PM CDT, 1 hour 6 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 1246 PM CDT Wed Apr 26 2017 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-271800- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 1246 PM CDT Wed Apr 26 2017 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...This Afternoon and Tonight For agricultural interests in NW Missouri and into NE Kansas, frost will be possible overnight. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Moderate to heavy rainfall is anticipated through Sunday night, potentially leading to flooding concerns. More detailed information can be accessed at... http://www.weather.gov/eax/hwo
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 9:53 PM CDT | Special Weather Statement | EAX | Cass | 37 min |
| Apr 25, 10:21 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 24 min |
| Apr 25, 10:42 PM CDT | Special Weather Statement | EAX | Bates | 33 min |
Nearby
Frost Advisories in Missouri, 2017Frost Advisories in Kansas, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.